MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM

ZIMMER BIOMET SPINE, INC. CORD 300 MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Catalog Number 204H0300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Spinal Column Injury (2081); Insufficient Information (4580)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a tether revision surgery was performed to address a post-operative cord breakage.Further information regarding patient impact is unavailable at this time.
 
Additional Manufacturer Narrative
Corrections in b5, d4: lot number, and h6: patient codes.Additional information in a1, d4: expiration date and udi, d6a, d6b, h4, and h6: component, investigation type, findings, and conclusions.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a tether revision surgery was performed to address a post-operative cord breakage.Approximately 6 months post-operatively, the patient returned for consultations for pain in the thoracolumnar area.An x-ray was then performed that revealed a cord rupture at the t12 screw with loss of correction between t11 and l1.The consequences of this rupture include pain, loss of correction, and a revision surgery that involved explanting the ruptured cord and re-implanting a new one between t7 and l3.
 
Additional Manufacturer Narrative
H6: additional method code: 4110.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned, so an evaluation is unable to be performed.A video and an x-ray were provided, but they do not show the broken cord.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.The surgeon also mentioned that the growth of the patient was greater than expected, which may have resulted in extra stress on the cord and contributed to this issue.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
CORD 300 MM
Common Device Name
THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20152876
Report Number3012447612-2024-00250
Device Sequence Number4263301
Product Code QHP
UDI-Device Identifier00880304865068
UDI-Public(01)00880304865068(17)251130(10)3049377
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H190005
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/29/2025
Device Catalogue Number204H0300
Device Lot Number3049377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/28/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age14 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic